Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 252, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2008, 4:30 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2008, 4:30 PM CDT (21:30 UTC)
- Expired
- May 2, 2008, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 41 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 306 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 022131
SVRSHV
LAC015-017-022200-
/O.NEW.KSHV.SV.W.0252.080502T2130Z-080502T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
430 PM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
CENTRAL CADDO PARISH IN NORTHWEST LOUISIANA...
* UNTIL 500 PM CDT
* AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF BENTON...OR ABOUT 14 MILES NORTH OF SHREVEPORT...AND MOVING
NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL EFFECT THE TOWNS OF BENTON...
CYPRESS BAYOU RESERVOIR AND MIDWAY.
LAT...LON 3293 9365 3289 9352 3277 9348 3256 9382
3270 9397
TIME...MOT...LOC 2130Z 228DEG 40KT 3271 9379
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:27 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 2, 3:27 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 327 PM CDT FRI MAY 2 2008 .DISCUSSION... COLD FRONT ACROSS CWA THIS AFTERNOON...ALONG A MAGNOLIA ARKANSAS...SHREVEPORT LOUISIANA...NACOGDOCHES TEXAS LINE. FRONT EXPECTED TO STALL THIS EVENING... WAITING ON UPPER LEVEL SYSTEM TO KICK NORTHEAST OUT OF THE PLAINS... EARLY SATURDAY. THIS WILL FINALLY BRING ALL WINDS AROUND TO NORTH AND SHOVE THE PRECIPITATION EAST OF THE FORECAST AREA BY NOON SATURDAY. WITH TAIL END OF JET MAX PUSHING THROUGH THE AREA THIS AFTERNOON IN A HIGHLY UNSTABLE AIRMASS AHEAD OF THE FRONT...STILL EXPECTING A FEW SEVERE STORMS INTO EARLY EVENING. BY SATURDAY AFTERNOON...DRIER AIR WILL BE SPREADING OVER ALL OF THE CWA...MAKING FOR A VERY PLEASANT WEEKEND. THE HIGH PRESSURE SYSTEM RESPONSIBLE WILL MOVE EAST OF THE AREA MONDAY...BRINGING A RETURN TO SOUTHERLY WINDS AND MOISTURE. THIS WILL BRING BACK A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...WHICH WILL CONTINUE UNTIL THE NEXT FRONT THURSDAY. SLIGHTLY BELOW NORMAL TEMPS OVER THE WEEKEND...THEN A WARMING TREND. HIGHS MAY APPROACH 90 BY WEDNESDAY AHEAD OF THE NEXT FRONT. && .AVIATION... MVFR CONDITIONS ARE BEING OBSERVED THIS MORNING...AS CEILINGS ARE RUNNING BETWEEN 1500 AND 2000 FT. THIS TREND WILL CONTINUE THROUGH THE REST OF THE MORNING...AS LOW LEVEL MOISTURE WILL REMAIN IN ABUNDANCE TODAY. MODELS ARE AGGRESSIVELY PROGRESSING A FRONT TOWARD THE AREA THIS MORNING...AND WITH DECENT MOISTURE...AND INSTABILITY TEMPO TSRA MAY HAVE TO BE MENTIONED IN THE FIRST 6 HRS OF MY 12Z TAFS...FOR TXK...TYR...AND POSSIBLY GGG. A STRONG CAP REMAINS IN PLACE ACROSS THE AREA...SO WE WILL DETERMINE THE TSRA THREAT ON THE DEVELOPMENT OF THE SOUTHERN EXTENT OF THE SQUALL LINE CURRENTLY MOVING ACROSS OK. AN ACTIVE AFTERNOON AND EVENING IS EXPECTED TO BE ON TAP...AS AN APPROACHING 850 MB TROUGH SHOULD HELP ERODE THE CAP. THE MODELS STALL THE FRONT ONCE IT MOVES INTO THE CWA...LEAVING THE POTENTIAL FOR TSRA THROUGH THE END OF THE 12Z TAF PERIOD. TSRA WILL REMAIN THE MAIN THREAT FOR AVIATION INTEREST TODAY...BUT MVFR TO VFR FLIGHT CONDITIONS WILL BE COMMON WITH GUSTY SOUTHERLY WINDS. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 77 52 80 / 30 10 0 0 MLU 62 77 52 78 / 70 20 0 0 DEQ 50 71 45 76 / 10 10 0 0 TXK 54 71 48 78 / 10 10 0 0 ELD 57 73 48 78 / 30 10 0 0 TYR 56 75 52 79 / 10 0 0 0 GGG 57 76 50 80 / 10 0 0 0 LFK 64 80 54 81 / 40 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/24
Hazardous weather outlook, May 2, 6:25 AM CDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 625 AM CDT FRI MAY 2 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 625 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH THROUGH THE FOUR STATE AREA BEGINNING IN SOUTHEAST OK THIS MORNING AND ADVANCING THROUGH CENTRAL LA BY LATE THIS EVENING. STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT...TO THE NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS...WITH THE GREATEST THREAT OF SEVERE WEATHER LOCATED ACROSS SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA THIS EVENING. THE MAIN THREATS FOR TODAY WILL BE LARGE HAIL AND DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THUNDERSTORM ACTIVITY WILL CONTINUE THROUGH THE EARLY MORNING HOURS OF SATURDAY ACROSS CENTRAL LOUISIANA BEFORE EXITING THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TODAY...MAINLY FOR LOCATIONS NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS. 18
In the hours before
Local storm report, May 2, 1:34 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM TORNADO 2 N CARTHAGE 32.18N 94.34W
05/02/2008 PANOLA TX AMATEUR RADIO
HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION.
POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE.
&&
CSTAPLETLocal storm report, May 2, 2:46 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 6 SW SHREVEPORT 32.41N 93.87W
05/02/2008 E0.50 INCH CADDO LA NWS EMPLOYEE
&&
03Local storm report, May 2, 2:53 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 6 SW SHREVEPORT 32.41N 93.87W
05/02/2008 E0.75 INCH CADDO LA NWS EMPLOYEE
0250 PM HAIL CENTER 31.79N 94.18W
05/02/2008 E0.88 INCH SHELBY TX LAW ENFORCEMENT
&&
03Local storm report, May 2, 3:03 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
303 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL CENTER 31.79N 94.18W
05/02/2008 E1.00 INCH SHELBY TX PUBLIC
QUARTER SIZE HAIL...A FEW A LARGE AS HALF DOLLARS.
&&
03Local storm report, May 2, 3:14 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL CENTER 31.79N 94.18W
05/02/2008 E2.50 INCH SHELBY TX PUBLIC
&&
03Local storm report, May 2, 3:21 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL GRAND CANE 32.08N 93.81W
05/02/2008 E0.75 INCH DE SOTO LA POST OFFICE
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:49 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 8 hr |
| May 2, 12:40 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 23 min |
| May 2, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 27 min |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.